Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 9, 2004, 9:27 AM CDT for Mason County, San Saba County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 9:27 AM CDT (14:27 UTC)
- Expired
- Jun 9, 2004, 1:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Mason County, TX, San Saba County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1576 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 091432
FFWSJT
TXC319-411-091830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
927 AM CDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MASON COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITY OF MASON
SAN SABA COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITIES OF...SAN SABA...RICHLAND SPRINGS...
ALGERITA
* UNTIL 130 PM CDT
* AT 917 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO INDICATE SHOWERS AND THUNDERSTORMS FROM 2 MILES WEST OF SAN
SABA TO 14 MILES WEST OF LOYAL VALLEY...OR FROM 2 MILES WEST OF
SAN SABA TO 14 MILES SOUTH OF MASON...MOVING NORTHEAST AT 30 MPH.
THESE THUNDERSTORMS CONTINUE TO MOVE OVER THE SAME GENERAL AREAS
PRODUCING HEAVY RAINS OF 1 TO 2 INCHES PER HOUR. THESE RAINFALL
AMOUNTS HAVE BEEN CONFIRMED FROM RAIN GAUGES PROVIDED BY THE
LOWER COLORADO RIVER AUTHORITY. ALSO FLOODING HAS BEEN REPORTED ON
FARM TO MARKET ROAD 783 IN SOUTHERN MASON COUNTY. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES OR MORE CAN BE EXPECTED THROUGH
130 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONTOTOC...FREDONIA AND CHEROKEE.
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 3093 9871 3093 9896 3051 9896 3051 9937
3094 9915 3094 9908 3105 9908 3128 9897
3123 9855
$$
BRAZZELL2 follow-up statements
000 WGUS74 KSJT 091502 FFSSJT TXC319-411-091830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 948 AM CDT WED JUN 9 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SAN SABA AND MASON COUNTIES UNTIL 130 PM CDT... AT 941 AM CDT...RAINFALL AMOUNTS OF 5 TO 6 INCHES OF RAIN HAS FALLEN IN MASON COUNTY SINCE MIDNIGHT. IN SAN SABA COUNTY RAINFALL AMOUNTS OF 4 TO 5 INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT...WITH ADDITIONAL RAINFALL UP TO 2 TO 3 INCHES OR MORE EXPECTED BY 130 PM CDT. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. AT 943 AM CDT...THE MASON COUNTY SHERIFF OFFICE REPORTED THAT HIGHWAY 87 HAS WATER RUNNING OVER IT AT THE JUNCTION OF COUNTY ROAD 152 AND IS BECOMING IMPOSSIBLE AND FM ROADS 648 FROM HIGHWAY 87 TO DOSS...783 FROM HIGHWAY 87 TO DOSS...AND 2768 FROM HIGHWAY 29 EAST TO CASTELL ARE CLOSED DUE TO THE FLOODING. IN SAN SABA COUNTY THE SHERIFF OFFICE REPORTED THAT NUMEROUS STREETS IN THE CITY OF SAN SABA ARE CLOSED. AT 943 AM CDT...FLASH FLOODING IN THE CITY OF SAN SABA IS BEGINNING TO CAUSE FLOODING TO HOMES AND BUSINESSES IN THE CITY. EXCESSIVE RUNOFF FROM THESE STORMS WILL PRODUCE FLOODING OF STREETS...INTERSECTIONS AND LOW WATER CROSSINGS. SMALL STREAMS... DRAWS AND ARROYOS THAT ARE NORMALLY DRY ARE ALSO LIKELY TO CONTAIN RAPIDLY FLOWING WATER. DO NOT DRIVE ACROSS AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD. $$ BRAZZELL
000 WGUS74 KSJT 091649 FFSSJT TXC049-319-411-091830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1132 AM CDT WED JUN 9 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR BROWN...MASON AND SAN SABA COUNTIES UNTIL 130 PM CDT... AT 1130 AM CDT...DOPPLER RADAR AND RAIN GAUGE REPORTS INDICATE THAT 6 TO 10 INCHES OF RAIN HAVE FALLEN OVER THE AREA IN A 20 MILE WIDE BAND EXTENDING FROM DOSS IN NORTHERN GILLESPIE COUNTY ACROSS EASTERN PORTIONS OF MASON COUNTY TO FIELD CREEK IN LLANO COUNTY TO SAN SABA AND NORTHEAST TO NEAR GOLDWAITHE SINCE MIDNIGHT...WITH ADDITIONAL RAINFALL UP TO 2 TO 3 INCHES EXPECTED BY 130 PM CDT. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. ALSO RADAR AND RAIN GAUGE REPORTS INDICATE THAT 3 TO 6 INCHES OF RAIN HAS FALLEN OVER EASTERN BROWN COUNTY FROM THE COMANCHE COUNTY LINE JUST EAST OF MAY TO BLANKET AND ZEPHYR. ADDITIONAL RAINFALL AMOUNTS IN THESE AREAS WILL TOTAL 1 TO 2 INCHES BY 130 PM. AT 1130 AM CDT...THE SAN SABA COUNTY SHERIFF OFFICE REPORTED THAT HIGHWAY 190 EAST AND WEST OF SAN SABA HAD WATER OVER IT AND IS NEARLY IMPASSABLE...IT IS EXPECTED THAT THIS HIGHWAY WILL BE CLOSED SOON. NUMEROUS FARM TO MARKET ROADS ARE CLOSED DUE TO THE FLOODING IN SAN SABA COUNTY. TRAVEL IS NOT RECOMMENDED IN CENTRAL SAN SABA COUNTY. STAY PUT AND DO NOT PUT YOUR LIFE IN DANGER THERE HAVE BEEN NUMEROUS ROADS CLOSED IN SOUTHEAST MASON COUNTY AS WELL. RANCH ROAD 218 NEAR ZEPHYR HAS WATER OVER THE ROAD AT 1130 PM CDT...IN THE CITY OF SAN SABA CONDITIONS ARE CONTINUING TO DETERIORATE WITH WATER GOING INTO HOMES AND BUSINESSES. IF YOU NOTICE QUICKLY RISING WATER EVACUATE TO HIGHER GROUND. EXCESSIVE RUNOFF FROM THESE STORMS WILL PRODUCE CONTINUED FLOODING OF STREETS...INTERSECTIONS AND LOW WATER CROSSINGS. SMALL STREAMS... DRAWS AND ARROYOS THAT ARE NORMALLY DRY ARE ALSO LIKELY TO CONTAIN RAPIDLY FLOWING WATER. DO NOT DRIVE ACROSS AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ BRAZZELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:33 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 9, 3:33 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 330 AM CDT WED JUN 9 2004 .SHORT TERM... MAIN UPPER TROF WILL CONTINUE TO BRING THE BEST CHANCE OF PERIODS OF HEAVY TROPICAL RAINFALL MAINLY ACROSS THE EAST TODAY WITH A MORE SCATTERED VARIETY IN THE WEST. HOWEVER...NEXT APPROACHING UPPER TROF OVER CA SHOULD HELP TO KICK UPPER TROF NOW OVER TX EAST LATER TODAY AND TONIGHT. WILL INSERT HIGHEST POPS EAST TODAY...AND HIGHLIGHT HEAVIEST RAINFALL...TOO. ALSO...CONTINUED UNSEASONABLY COOLER TEMPS TODAY. EXPECT DRYLINE TO SET UP ON THURSDAY AND FRIDAY ACROSS WEST TX IN ADVANCE OF THE APPROACHING SHORTWAVE TROF. MAY SEE STRONG TO SEVERE TSTORMS DEVELOP UNDER INCREASING SHEAR...NEAR RIGHT REAR ENTRANCE REGION OF UPPER LEVEL JET...AND DECENT INSTABILITY ESPECIALLY ON THURSDAY. WILL CONTINUE LOW 20 POP. && .LONG TERM... SEVERE CONVECTION MAY BE LIMITED THIS WEEKEND TO ISOLATED AS UPPER JET IS PROGGED DIRECTLY OVER WC TX. THIS PLACEMENT OF THE UPPER LEVEL JET WOULD INCREASE CONVERGENCE OVER THE REGION...THUS... COUNTERACTING ANY WIDESPREAD SEVERE WEATHER THREAT. THEN GFS PROGS NEXT FRONT INTO BIG COUNTRY OF WC TX ON MONDAY. WILL CONTINUE 30 POP. THIS FRONT SHOULD HELP TO INCREASE POPS FOR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 85 71 92 73 / 40 10 20 20 SAN ANGELO 87 73 94 74 / 30 10 20 20 JUNCTION 83 73 89 73 / 70 10 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26/04
Hazardous weather outlook, Jun 9, 4:52 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 452 AM CDT WED JUN 9 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-100951- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 452 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED... MAINLY EAST OF A SONORA...SAN ANGELO...ABILENE...HASKELL LINE TODAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES. FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS POSSIBLE. OTHERWISE... WITH A TROPICAL AIRMASS IN PLACE...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 9, 9:13 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
913 AM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD 5 W LOYAL VALLEY 30.58N 99.09W
06/09/2004 MASON TX DEPT OF HIGHWAYS
FM 783 IS CLOSED DUE TO FLOODING FROM HIGHWAY 87 TO DOSS.
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:33 AM CDT | Flash Flood Warning | SJT | Mason | 4 hr |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Jun 9, 10:18 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jun 9, 1:10 PM CDT | Flash Flood Warning | SJT | Brown, Mason, San Saba | 4 hr |
| Jun 9, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 29 min |
| Jun 9, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 74 min |
| Jun 9, 5:54 PM CDT | Flash Flood Warning | SJT | Fisher | 111 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.